Alert archive / New Jersey / Flash Flood Warnings in 2017

Flash Flood Warning 6, NWS New York, NY

June 19, 20175 counties in New Jersey

NWS New York, NY issued this flash flood warning at Jun 19, 2017, 4:53 PM EDT for 5 counties in New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 4:53 PM EDT (20:53 UTC)
Expired
Jun 19, 2017, 7:45 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

001 
WGUS51 KOKX 192053
FFWOKX
NJC003-013-017-031-039-192345-
/O.NEW.KOKX.FF.W.0006.170619T2053Z-170619T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
453 PM EDT MON JUN 19 2017

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Passaic County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Southern Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...

* Until 745 PM EDT

* At 451 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain approaching the warned area. Flash flooding is expected 
  to begin quickly due to the heavy rain, particularly in areas 
  where heavy rainfall has already occurred.

* Some locations that will experience flooding include...
  Newark, Jersey City, Paterson, Elizabeth, Passaic, Bayonne, Wayne,
  Hoboken, Plainfield, Bloomfield, Hackensack, Linden, Orange,
  Bergenfield and Paramus.

Additional rainfall amounts of up to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4061 7431 4060 7446 4066 7440 4067 7440
      4065 7445 4067 7446 4076 7436 4077 7436
      4079 7437 4086 7432 4090 7434 4090 7427
      4093 7429 4097 7428 4101 7434 4091 7392
      4066 7406 4065 7419 4059 7420 4059 7429

$$

JMC
2 follow-up statements
081 
WGUS71 KOKX 192241
FFSOKX

Flash Flood Statement
National Weather Service New York NY
641 PM EDT MON JUN 19 2017

NJC031-192248-
/O.CAN.KOKX.FF.W.0006.000000T0000Z-170619T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-
641 PM EDT MON JUN 19 2017

...THE FLASH FLOOD WARNING FOR EASTERN PASSAIC COUNTY IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 4061 7431 4060 7446 4062 7442 4067 7440
      4067 7442 4082 7424 4085 7418 4082 7413
      4086 7412 4086 7411 4087 7411 4091 7392
      4069 7404 4068 7406 4066 7406 4065 7419
      4063 7420 4059 7420 4060 7422 4059 7429

$$

NJC003-013-017-039-192345-
/O.CON.KOKX.FF.W.0006.000000T0000Z-170619T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Bergen NJ-Essex NJ-
641 PM EDT MON JUN 19 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
HUDSON...UNION...SOUTHEASTERN BERGEN AND SOUTHERN ESSEX COUNTIES...

At 638 PM EDT, Doppler radar indicated showers and thunderstorms 
producing locally heavy rain across the warned area. This will 
produce some areas of new flooding, and allow existing flooding to 
continue.

Some locations that will experience flooding include...
Newark, Jersey City, Elizabeth, Bayonne, Hoboken, Plainfield,
Bloomfield, Linden, Orange, Summit, Lyndhurst, Millburn, Rutherford,
Secaucus and Harrison.

Additional rainfall amounts of up to an inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4061 7431 4060 7446 4062 7442 4067 7440
      4067 7442 4082 7424 4085 7418 4082 7413
      4086 7412 4086 7411 4087 7411 4091 7392
      4069 7404 4068 7406 4066 7406 4065 7419
      4063 7420 4059 7420 4060 7422 4059 7429

$$

JMC
993 
WGUS71 KOKX 192335
FFSOKX

Flash Flood Statement
National Weather Service New York NY
735 PM EDT MON JUN 19 2017

NJC003-013-017-039-192344-
/O.CAN.KOKX.FF.W.0006.000000T0000Z-170619T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Bergen NJ-Essex NJ-
735 PM EDT MON JUN 19 2017

...THE FLASH FLOOD WARNING FOR HUDSON...UNION...SOUTHEASTERN BERGEN
AND SOUTHERN ESSEX COUNTIES IS CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4061 7431 4060 7446 4062 7442 4067 7440
      4067 7442 4082 7424 4085 7418 4082 7413
      4086 7412 4086 7411 4087 7411 4091 7392
      4069 7404 4068 7406 4066 7406 4065 7419
      4063 7420 4059 7420 4060 7422 4059 7429

$$

DW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:00 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 19, 4:00 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
400 PM EDT Mon Jun 19 2017

.SYNOPSIS...
A cold front approaches from the west today, then crosses the
Tri-State tonight, followed by a trough of low pressure building
into the area on Tuesday through Tuesday night. Another cold
front passes through the area Wednesday afternoon and evening,
followed by a return to high pressure on Thursday. A series of
frontal systems then cross the area, the first Friday into
Friday night, and then another Sunday night into Monday. Weak
high pressure will be over the region in between for Saturday
and Sunday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
**SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM**

Severe thunderstorm watch coordinated with the Storm Prediction
Center is now in effect through 8 pm. Scattered convection is
already developing ahead of the main cold front.

Main concern today remains the potential for severe weather and
flash flooding. Strong southwest flow has led to advection of a
warm/moist air mass which quickly destabilized. A few cells have
initiated ahead of the main line of convection, with reports of
severe wind and hail with the stronger cells.

Most severe weather is expected ahead of a slow-moving trough
that is currently rotating into the Northeast, with a 110-120 kt
upper jet placing the area in the favorable rear-quadrant,
enhancing upward motion across a heavily populated corridor.
More recent observations, as of 1930Z, indicate strengthening
surface winds in response to rapid pressure falls to the west.

With low-level winds strengthening, and largely unidirectional
flow along with ample forcing for ascent, expect damaging winds
to be the primary threat associated with the developing linear
segments. A few locations across the NYC area have noted winds
backing more to the south-southeast, with the resulting increase
in low-level wind shear/SRH combined with lowering LCLs
increasing the potential for a localized tornado threat,
particularly with any discrete convection that can develop ahead
of the line.

The latest SPC outlook shows an enhanced threat of severe
weather across the majority of the forecast area including the
NYC metro, with a slight to marginal risk across eastern CT and
Long Island where a marine influence will prevail.

As the upper trough moves eastward, the forward progression will
gradually be slowed due to a strong Atlantic high pressure
system. Most recent model runs suggest the front may stall
across the area, with southwesterly flow continuing to advect
moisture, represented by 2+ inch PWAT values, across the area.
As such, the threat of flash flooding may linger through the
night. See the hydrology section for more information.

A high risk of rip current development is expected for Atlantic
Beaches into this evening due to persistent SE Swells.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Eastern areas could experience a few lingering showers early
Tuesday morning as the short wave and attendant surface front
exits to the east. Although a short wave passing through by
afternoon will intensify a developing thermal trough, relatively
drier conditions following Monday's system should help to limit
any precipitation chances. Mostly sunny conditions should
prevail, with deeper mixing allowing gusty winds to develop
across the area. Temperatures will be close to or around 5
degrees above climatological normals. Dry conditions continue
into the night, with a humid air mass keeping low temperatures
well above normal.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
An active northern branch of the polar jet will remain across
the northern tier of the country with the mean upper trough
residing from the Northern Plains into the Northeast. This will
allow for several frontal systems to impact the area during the
time, the first Friday into Friday night, and then another late
Sunday into Monday. In between, weak high pressure is forecast
for Saturday and Sunday.

The 12Z GFS is an outlier from the ECMWF and GGEM, with a much
slower progression of the frontal system Friday into Saturday,
with the cold frontal passage almost 24 hours later on Sunday
morning. This appears to be due to phasing with a short wave
trough over western Canada and the Norther Plains, which keeps
heights higher across the east, versus the GGEM and ECMWF which
have less interaction and allow the upper vortex over eastern
Canada to descend SE into the Great Lakes and Northeast. This
results in a cold frontal passage Saturday morning with dry
weather for the much of the weekend. While preference is toward
this more progressive solution, will still leave a low chance
of showers in the forecast on Saturday to account for some
uncertainty in the forecast. The best chance for convection at
will be Friday night and again Sunday night into Monday morning
in association with cold frontal passages.

Temperatures through much of the period will be near or just
above seasonable levels.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
** HIGH IMPACT WEATHER EVENT WITH POTENTIAL FOR STRONG TO SEVERE
 THUNDERSTORMS THIS AFTERNOON AND EVENING **

A cold front will slowly approach and then move across the
terminals tonight.

VFR at most terminals this afternoon. Some IFR/MVFR still being
observed across eastern CT and Long Island. S-SW winds have
increased to 12-15kt with gusts 20-30kt at most terminals, and
could be a stronger at KJFK and KISP.

Potential remains for strong to severe tstms this afternoon and
evening, with strong winds and heavy rainfall. Isold-sct
activity continues across the lower Hudson Valley and Northeast NJ. An
organized line of storms should arrive later this afternoon,
and may be slow to move across the lower Hudson Valley and NYC
Metro terminals. Most likely time of impact for NYC metro looks
to be 21Z-24Z, with perhaps some lingering storms until 02Z.
Activity should weaken as it moves east across Long Island and
CT, so impact at KGON/KISP and possibly KBDR should be less than
north/west.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments possible this afternoon and evening
for any showers/thunderstorms. Occasional higher gusts possible,
especially in thunderstorms.

KLGA TAF Comments: Amendments possible this afternoon and evening
for any showers/thunderstorms. Occasional higher gusts possible,
especially in thunderstorms.

KEWR TAF Comments: Amendments possible this afternoon and evening
for any showers/thunderstorms. Occasional higher gusts possible,
especially in thunderstorms.

KTEB TAF Comments: Amendments possible this afternoon and evening
for any showers/thunderstorms. Occasional higher gusts possible,
especially in thunderstorms.

KHPN TAF Comments: Amendments possible this afternoon and evening
for any showers/thunderstorms. Occasional higher gusts possible,
especially in thunderstorms.

KISP TAF Comments: Chance conditions improve to VFR. Amendments
possible this afternoon and evening for any showers/thunderstorms.
Occasional higher gusts possible, especially in thunderstorms.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday...VFR. SW-WSW winds G15-25KT possible in the
afternoon.
.Tuesday night...VFR. W-NW winds G15-25kt possible.
.Wednesday...A brief period of MVFR is possible with any shower
and/or thunderstorm.
.Wednesday night...VFR.
.Thursday...VFR. SW winds G15-20KT possible in the afternoon.
.Friday-Saturday...Chance of showers/tstms with MVFR or lower
conds. Gusty S-SW winds.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM FOR THE LONG
ISLAND SOUND, NEW YORK HARBOR AND THE SOUTH SHORE OF LONG ISLAND
WEST OF FIRE ISLAND...

Scattered convection is now developing ahead of the main system
and may impact the coastal waters through the early afternoon.
Stronger, more widespread thunderstorms with potentially
damaging wind gusts will be possible later this afternoon into
the evening ahead of a slow-moving cold front.

Outside of thunderstorms, a strengthening low-level jet today
is supporting gusts to SCA levels on all waters, and will
continue into tonight. By Tuesday morning, though winds should
subside to 15 kt or less, but it appears seas, at least in the
outer portion of the coastal ocean zones, should remain around 5
ft in continued southerly flow.

Seas on the eastern ocean waters will likely remain above 5 ft
due to residual southerly swells into Wednesday morning.
Otherwise, expecting sub-SCA conditions across the waters until
Friday afternoon/evening ahead of a frontal system when seas on
the ocean could reach 5 ft. Weak high pressure then builds in
for the weekend and should allow for sub-SCA conditions. There is
some uncertainty with timing of a cold frontal passage Friday night.
Should this be delayed, higher seas could linger into Saturday.

&&

.HYDROLOGY...
For the western parts of the region (Nassau County and west as
well as New Haven County and west), there will be a chance of
flash flooding from this afternoon into tonight. This is where
there is total basin average rainfall between 1 and 2 inches
expected. Locally higher amounts of 3 inches or greater will be
possible with thunderstorms, particularly north and west of the
city where multiple rounds of thunderstorms will move through.

To the east, with the bulk of the rain occurring at night, as
the convection should naturally weaken, less than 1" is
expected (with locally higher amounts) so mainly poor
drainage/urban flooding would be the main threat there.

No hydrologic impacts are anticipated Tuesday-Sunday.

&&

.EQUIPMENT...
* KOKX Weather Radar is scheduled for maintenance starting on
  Friday June 23rd for a period of 3 days.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ005-006-009-010.
NY...Flash Flood Watch through late tonight for NYZ067>075-176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Flash Flood Watch through late tonight for NJZ002-004-006-
     103>108.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...MD/DW
NEAR TERM...MD
SHORT TERM...MD
LONG TERM...DW
AVIATION...BC
MARINE...MD/DW
HYDROLOGY...MD/DW
EQUIPMENT...
Hazardous weather outlook, Jun 19, 3:02 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
302 PM EDT Mon Jun 19 2017

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-201915-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
302 PM EDT Mon Jun 19 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-179-201915-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
302 PM EDT Mon Jun 19 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-011-012-201915-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-
302 PM EDT Mon Jun 19 2017

...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-201915-
Northwestern Suffolk-Northeastern Suffolk-
302 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-201915-
Southwestern Suffolk-Southeastern Suffolk-
302 PM EDT Mon Jun 19 2017

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ340-345-350-353-201915-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
302 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-355-201915-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
302 PM EDT Mon Jun 19 2017

...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jun 19, 3:55 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MONTGOMERY              41.52N  74.24W
06/19/2017                   ORANGE             NY   LAW ENFORCEMENT

            WIRES DOWN AT RIVER ROAD AND WILLOW LANE

&&

JE
Local storm report, Jun 19, 3:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      MIDDLETOWN              41.45N  74.42W
06/19/2017                   ORANGE             NY   PUBLIC

            WICKHAM AVE AND WISNER AVE INTERSECTION CLOSED DUE TO
            FLOODING.

&&

FIG
Special weather statement, Jun 19, 4:02 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service New York NY
402 PM EDT MON JUN 19 2017

NYZ067-192045-
Orange-
402 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY...

At 401 PM EDT, a strong thunderstorm was located over Unionville, or
8 miles west of Warwick, moving north at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Florida around 415 PM EDT.
  Middletown and Goshen around 425 PM EDT.
  Howells around 430 PM EDT.
  Montgomery around 440 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4163 7425 4160 7425 4159 7418 4123 7441
      4133 7464 4150 7456 4150 7448 4157 7442
      4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2001Z 202DEG 28KT 4127 7452

JP
Special weather statement, Jun 19, 4:10 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service New York NY
410 PM EDT MON JUN 19 2017

CTZ005-NYZ068-192100-
Northern Fairfield-Putnam-
410 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
PUTNAM COUNTIES...

At 410 PM EDT, a strong thunderstorm was located near Fahnestock
State Park, or near Lake Carmel, moving north at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

This storm will be near...
  Sherman around 435 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4166 7349 4165 7349 4164 7350 4159 7347
      4133 7354 4133 7355 4137 7355 4135 7368
      4139 7393 4149 7390 4153 7360 4153 7353
      4167 7352
TIME...MOT...LOC 2010Z 200DEG 41KT 4146 7377

JP
Local storm report, Jun 19, 4:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     PUTNAM VALLEY           41.34N  73.87W
06/19/2017                   PUTNAM             NY   LAW ENFORCEMENT

            TREES ON WIRES AT 459 OSCAWANA ROAD

&&

JE
Local storm report, Jun 19, 4:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     PATTERSON               41.51N  73.61W
06/19/2017                   PUTNAM             NY   LAW ENFORCEMENT

            TREES DOWN ON WIRES ON ROUTE 311 IN PATTERSON

&&

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:45 AM EDTSpecial Weather StatementOKXPassaic45 min
Jun 19, 11:50 AM EDTSpecial Weather StatementOKXPassaic55 min
Jun 19, 12:24 PM EDTSpecial Weather StatementOKXPassaic66 min
Jun 19, 4:31 PM EDTSevere Thunderstorm WarningOKXPassaic33 min
Jun 19, 4:35 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Union55 min
Jun 19, 5:01 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union44 min
Jun 19, 5:25 PM EDTSevere Thunderstorm WarningOKXHudson50 min

Nearby

Flash Flood Warnings in New Jersey, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.